We are 144,844 members in 73 forums discussing 114,677 topics.

Help with Abbreviations

All TopicsForum: Surgery - Before, During, and After → Topic: Rashes and hives after mastectomy with tissue expander

Topic: Rashes and hives after mastectomy with tissue expander

Forum: Surgery - Before, During, and After — Surgical options and helpful tips for recovery and side effects.

Posted on: Jun 8, 2009 06:13PM

gomesmom wrote:

Hi,

I am new here. I just had mastectomy with tissue expander on 5/6. I had really bad rashes the second day after I left the hospital.  I had been switching antibiotics and pain killers from one to the other. The rashes finally were gone after I stopped all the medications. I still don't know which medication caused the rashes. My allergy doctor told me he is not doing allergy test for medications because of too much false positive and false negative. Last week, I had really bad hives. It appeared at different parts of the body everyday. It itched and hurt. Strangely, it didn't appear on the breast that has the expander. I am currently taking Allegra and Zantac to control it. Now, I feel the breast with the expander is warmer than the other side. Is this normal? Any one has experienced rashes and hives after surgery? I am scared. I wonder if this is a reaction related to the implant. I will be seeing my plastic surgeon tomorrow. Any input will be appreciated.

May

Log in to post a reply

Posts 1 - 4 (4 total)

Log in to post a reply

Jun 8, 2009 08:00PM mradf wrote:

Hi May,

If your breast is warm and you have any body aches, chills or fever - or if the area gets red - make sure to tell the PS tomorrow.   You want to stop any infection in it's tracks.  It's too bad you couldn't tell what gave you hives, so you could avoid that med in the future.  I had a bad case of hives while on antibiotics for a post-mast infection.  My primary changed my antibiotic and gave me a course of prednisone, which can affect healing, but the hives can be dangerous (breathing is a good thing).  In any event, it's good you are seeing a doctor tomorrow.  Hopefully, he can help sort it out and rule out any infection.  Don't be scared.  The worst is behind you. 

Be well,

Maria

ALL WILL BE WELL. - Julian of Norwich

Dx 11/19/2007, DCIS, 4cm, Stage 0, Grade 3, 0/7 nodes, ER+/PR+
Log in to post a reply

Jun 8, 2009 10:13PM gomesmom wrote:

Thank you so much, Maria. I felt alone and scared. It is nice to be able to connect to someone. It is good to learn that Prednisone can affect healing. I don't have body ache, chill, or redness on the breast. I constantly feel warm, but no fever. I wonder if that is hot flash. I also had night sweat, too. I will ask my PS these questions, and share the information.

May

Log in to post a reply

Jun 9, 2009 02:09PM gomesmom wrote:

I am back from my PS office. He said it is not infection. There should be redness on the breast if it is infection. He said I am probably having stress induced allergy from surgery. Hot flashes and night sweat could be part of the reaction. It should resolve over time. He had me keep in touch with my allergy doctor about this issue.

 Best wishes to everyone.

May

Log in to post a reply

Jun 9, 2009 04:08PM AnneW wrote:

So often urticaria (hives) is stress induced, or idiopathic (meaning no known cause--that's when we'll blame stress!) Treatment is the same--antihistamines. It is usually self-limiting, so I hope you get over this soon.

Anne

2002 IDC stage 1, grade 1, rads & AI

Dx 9/18/2007, ILC, <1cm, Stage I, Grade 1, 0/1 nodes, ER+/PR+, HER2-